CSN Login
Members Online: 7

You are here

Thyrogen Injections

lacey_blair
Posts: 5
Joined: Mar 2010

I am going to get the thyrogen injections next monday and tuesday. I am a little nervous to find out what the results will be, because I have been having very painful salivary glands. It comes and goes with very bad swelling, and i usually don't eat when they are like this. They also are very painful on one side especially, and I think I can even feel lumps in there...
Are the side effects very noticeable with the injections? I have heard nausea and flu like symptoms are normal, and tiredness.

Also, does anyone know: if you are on synthroid, does anything you do affect the medicines function, such as the ads you may see that ask if your thyroid is making you fat, lol. Is there anything that will boost, per say, the effects of the medicine? Maybe this is a stupid question, but I have to laugh every time I get those emails that say "Is your thyroid making you fat?, Try THIS!!!" I don't have a thyroid!! HAHAHA :)

MLG
Posts: 52
Joined: Mar 2010

The nurse who just gave me my thyrogen injections said I might feel tired because it overrides the Synthroid.
The first day I got real tired for about 3 hrs from noon till 3pm and the second day felt nothing. (Being tired could have been because I had to get up early for the shots!)
I never got nauseated.

My primary dr said my surgeon didn't put me on enough Synthroid after my TT 1 1/2 years ago. I am on .175 mg and she is going to increase it later.
Maybe you aren't on enough meds.

If you are a little hypothyroid that could make you sluggish and gain weight.

I am in nursing school and just learned about the endocrine meds.
You are to take it in the morning so as not to cause insomnia and take it on an empty stomach. (I keep mine by my bedside and take it right when I get up out of bed.)
Plus, I also learned that levothyroxine is the preferred med over any natural form. (The natural form has your metabolism go up and down.)

You are also supposed to stick with the same brand of levothyroxine/Synthroid (from the same pharmacy every month). They have found that changing from Example...Walgreens levothyroxine then to another pharmacy levothyroxine then if you switch to mail order levothyroxine, then that can have an effect on metabolism. Always get it from the same place.
Hope this helps a little.

mustangsally412
Posts: 1
Joined: Apr 2010

I have to get thyrogen shots on monday & tuesday also, And then on wednesday I get the RAI treatment. I am scared because my dog is my own personal shadow he follows me everywhere.they told me to stay in a room by myself for 2 days. then another 5 days sleeping in a room alone.They say that thyroid cancer is the easiest to get rid. But it happens to you. I am still scared & nervous. Do I need somebody to drive me or can I drive myself?

weberdns
Posts: 156
Joined: Mar 2010

I get a test shot on the 26'th, a body scan the 28'th, my full dose on the 29'th and then another body scan on May 6'th. I will be hypo and off my meds.....can I drive or not???

MLG
Posts: 52
Joined: Mar 2010

I drove while hypo, but again I felt miserable during that period that I could care less if I went anywhere or not.

I was extremely tired so I wanted someone else to take me around.

MLG
Posts: 52
Joined: Mar 2010

If you have enough RAI in you that the doctor told you that you can't be by people then you can't be in the car w/someone.

They told me that if it was under 5-10 minutes then I could be by someone (but not kids). Anything over that I had to stay 5 feet away.

I didn't feel like going anywhere during that week because I was nauseated and tired. They gave me meds to help w/the nausea but it didn't work and when they gave me another prescription it made me extremely tired, so I was home all week.

Subscribe to Comments for "Thyrogen Injections"